Homotopical Properties of the Simplicial Maurer–Cartan Functor

  • Christopher L. RogersEmail author
Part of the MATRIX Book Series book series (MXBS, volume 1)


We consider the category whose objects are filtered, or complete, L -algebras and whose morphisms are -morphisms which respect the filtrations. We then discuss the homotopical properties of the Getzler–Hinich simplicial Maurer–Cartan functor which associates to each filtered L -algebra a Kan simplicial set, or -groupoid. In previous work with V. Dolgushev, we showed that this functor sends weak equivalences of filtered L -algebras to weak homotopy equivalences of simplicial sets. Here we sketch a proof of the fact that this functor also sends fibrations to Kan fibrations. To the best of our knowledge, only special cases of this result have previously appeared in the literature. As an application, we show how these facts concerning the simplicial Maurer–Cartan functor provide a simple -categorical formulation of the Homotopy Transfer Theorem.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



I would like to acknowledge support by an AMS-Simons Travel Grant, and I thank Vasily Dolgushev and Bruno Vallette for helpful discussions regarding this work. I would also like to thank the organizers of the MATRIX Institute program “Higher Structures in Geometry and Physics” for an excellent workshop and conference.


  1. 1.
    Berger, C., Moerdijk, I.: Axiomatic homotopy theory for operads. Comment. Math. Helv. 78(4), 805–831 (2003)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Berglund, A.: Homological perturbation theory for algebras over operads. Algebr. Geom. Topol. 14(5), 2511–2548 (2014)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Berglund, A.: Rational homotopy theory of mapping spaces via Lie theory for L -algebras. Homol. Homotopy Appl. 17(2), 343–369 (2015)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Buijs, U., Félix, Y., Murillo, A.: L models of based mapping spaces. J. Math. Soc. Jpn. 63(2), 503–524 (2011)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Dolgushev, V.A., Rogers, C.L.: A version of the Goldman-Millson theorem for filtered L -algebras. J. Algebra 430, 260–302 (2015)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Dolgushev, V.A., Rogers, C.L.: On an enhancement of the category of shifted L -algebras. Appl. Categ. Struct. 25(4), 489–503 (2017)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Dolgushev, V., Willwacher, T.: The deformation complex is a homotopy invariant of a homotopy algebra. In: Developments and Retrospectives in Lie Theory. Developments in Mathematics, vol. 38, pp. 137–158. Springer, Cham (2014)Google Scholar
  8. 8.
    Dolgushev, V.A., Hoffnung, A.E., Rogers, C.L.: What do homotopy algebras form? Adv. Math. 274, 562–605 (2015)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Dotsenko, V., Poncin, N.: A tale of three homotopies. Appl. Categ. Struct. 24(6), 845–873 (2016)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Getzler, E.: Lie theory for nilpotent L -algebras. Ann. Math. (2) 170(1), 271–301 (2009)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Goerss, P.G., Jardine, J.F.: Simplicial Homotopy Theory. Progress in Mathematics, vol. 174. Birkhäuser, Basel (1999)CrossRefGoogle Scholar
  12. 12.
    Hinich, V.: Descent of Deligne groupoids. Int. Math. Res. Not. 1997(5), 223–239 (1997)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Lazarev, A.: Maurer-Cartan moduli and models for function spaces. Adv. Math. 235, 296–320 (2013)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Loday, J.L., Vallette, B.: Algebraic Operads. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 346. Springer, Heidelberg (2012)CrossRefGoogle Scholar
  15. 15.
    Markl, M.: Homotopy algebras are homotopy algebras. Forum Math. 16(1), 129–160 (2004)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Yalin, S.: Maurer–Cartan spaces of filtered L -algebras. J. Homotopy Relat. Struct. 11, 375–407 (2016)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsUniversity of Nevada, RenoRenoUSA

Personalised recommendations